Alert archive / Iowa / River Flood Warnings in 2013

River Flood Warning 17, NWS Des Moines, IA

May 26, 2013Marshall County, Iowa

NWS Des Moines, IA issued this river flood warning at May 26, 2013, 2:27 PM CDT for Marshall County, Iowa. It took effect at May 26, 2013, 4:41 PM CDT. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
May 26, 2013, 2:27 PM CDT (19:27 UTC)
In effect from
May 26, 2013, 4:41 PM CDT
Expired
Jun 1, 2013, 10:15 PM CDT
In force
6 days
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Marshall County, IA

The radar

The Des Moines radar (KDMX), 69 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Iowa River at Marshalltown (MIWI4). The gauge peaked at 22.08 ft at May 30, 2013, 8:00 PM CDT.

actionminormoderate152005/2605/2705/2805/2905/3005/3106/0106/0206/03
Action stage
14 ft
Minor stage
19 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05451500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at May 26, 12:43 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, May 26, 12:43 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1243 PM CDT SUN MAY 26 2013

.SHORT TERM.../TODAY /...
ISSUED AT 322 AM CDT SUN MAY 26 2013

S/WV LIFTING ACROSS IOWA THIS MORNING HAS SET OFF A DECENT LINE OF
TSRA ON THE H8 FRONT.  LACK OF NEWD PROGRESS OF THE FRONT AND
CONTINUED FEED OF MOISTURE HAS LEAD TO SOME BIG PRECIP AMOUNTS IN
THE AREA EAST KDSM.  NEXT AREA DROPPING SOUTHEAST OUT OF NWRN IA MAY
ENHANCE DEVELOPMENT FOR A FEW HOURS BEFORE THE LLJ WEAKENS.  ALSO
SCATTERED CONVECTION OVER NORTH CENTRAL MO WILL LIKELY LIFT/SPREAD
INTO SRN IA THIS MORNING.  WILL LIMIT POPS BY LATER THIS MORNING AND
AFTERNOON OVER THE SOUTH BUT KEEP THE CLOUDS IN.  RAIN CHANCES
CONTINUE THROUGH THE DAY OVER THE NORTHEAST.  WENT BELOW MOS AND
CLOSER TO THE ECMWF FOR TEMPS TODAY WITH A VERY SLOW RISE EXPECTED.
A DECENT RAIN RANGE IN TEMPS FOR LATE MAY HOWEVER.

.LONG TERM.../TONIGHT THROUGH SATURDAY/...
ISSUED AT 322 AM CDT SUN MAY 26 2013

PERSISTENT POPS FOR THE EXTENDED WILL LEAD TO MANY ISSUES/CONCERNS
WITH EXTENDED. INCREASED CONFIDENCE IN PROLONGED
PRECIPITATION...WITH HIGH PRECIP RATES POSSIBLE AT TIMES ACROSS
THE CWA. PWAT VALUES REMAIN HIGH THROUGH THE PERIOD...NEAR 1.5 OR
HIGHER AT TIMES...WHICH IS WELL ABOVE CLIMATOLOGY FOR LATE
MAY/EARLY JUNE.

TONIGHT WILL SEE ANOTHER SHORTWAVE LIFTING NORTHEAST ALONG THE MO
VALLEY...WITH THETA-E ADVECTION AHEAD OF SHORTWAVE...SPREADING INTO
CENTRAL IOWA ALONG WITH GOOD MOISTURE TRANSPORT ON NOSE OF LLJ.
SOUNDINGS ALSO INDICATE DEEP WARM CLOUD DEPTH LAYER...ESPECIALLY
ACROSS THE NORTH OVERNIGHT AND ANTICIPATE HEAVY RAINFALL RATES.
MAY NEED A FLASH FLOOD WATCH AGAIN FOR THE OVERNIGHT
PERIOD...HOWEVER HAVE HELD OFF FOR NOW WITH CURRENT
HEADLINES...AND NORTHERN PORTIONS OF CWA HAVE NOT RECEIVED AS MUCH
RAINFALL AS CENTRAL.

EXPECT PRECIPITATION TO CONTINUE INTO THE DAY MONDAY AS THETA-E
ADVECTION AND MOISTURE TRANSPORT INCREASE AHEAD OF AN APPROACHING
FRONTAL BOUNDARY. NEAR FRONTAL BOUNDARY IN THE FAR WEST...SB CAPE
VALUES SUPPORT CHANCES FOR SEVERE WEATHER...WITH SHEAR INCREASING
18-00Z ALONG BOUNDARY. SYSTEM LIFTS AGAIN NE ACROSS THE
STATE...WITH HIGHEST PRECIPITATION CHANCES/QPF AGAIN ACROSS THE
NORTH...THOUGH DEEP LAYER SATURATION WAINS TOWARDS 12Z TUESDAY.
HOWEVER...AREAS OF HEAVY RAIN AGAIN LOOK POSSIBLE AS SOUTHERLY
FLOW PERSISTS...WITH ADDITIONAL FLOOD/FLASH FLOOD HEADLINES
POTENTIALLY NEEDED.

FRONTAL BOUNDARY LINGERS INTO TUESDAY...WITH ADDITIONAL CHANCES
FOR PRECIPITATION. AGAIN...NEAR FRONTAL BOUNDARY COULD SEE
STRONG/SEVERE STORMS...BUT SHEAR IS A BIT WEAKER. CURRENTLY...BEST
CHANCES FOR PRECIPITATION ACROSS THE NORTH...THOUGH STILL MODEL
DISAGREEMENT ON LOCATION OF THE FRONT...AND MAY BE FURTHER SOUTH.

LARGE AREA OF LOW PRESSURE IS SET TO IMPACT THE REGION FOR THE
MIDDLE/END OF THE WEEK. MAY SEE A BREAK BETWEEN SYSTEMS AHEAD OF
SECONDARY LOW FOR WEDNESDAY AND EARLY THURSDAY...THOUGH HAVE KEPT
LINGERING POPS WITH MODEL UNCERTAINTIES. LOW EXPECTED TO DIG INTO
SOUTHERN DAKOTAS FOR THURSDAY...WITH FRONTAL BOUNDARY SPREAD
ACROSS IOWA...SLOWLY LIFTING NORTHEASTWARD THROUGH FRIDAY AS
NEGATIVELY TILTED TROUGH. HOWEVER...THERE ARE STILL SIGNIFICANT
MODEL DISCREPANCIES IN TIMING/LOCATION OF LOW AND FRONTAL BOUNDARY
FOR THURSDAY/FRIDAY...BUT PERIOD HAS POTENTIAL TO BE ACTIVE WITH
SEVERE STORMS POSSIBLE. THIS WILL NEED TO BE CLOSELY MONITORED BY
FUTURE SHIFTS.

&&

.AVIATION...26/18Z
 ISSUED AT 1238 PM CDT SUN MAY 26 2013
WARM FRONT REMAINS OVER FAR SOUTHWEST IOWA. NORTH OF THE
BOUNDARY...CLUSTERS OF THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST
ACROSS NORTH CENTRAL IOWA. SHORT TERM MODELS DEVELOP STORMS NEAR
THE SURFACE WARM FRONT OVER SOUTH CENTRAL IOWA THIS AFTERNOON.
DECIDED TO GO WITH THE 12Z GFS FOR THE FRONTAL AND PRECIPITATION
TRENDS. AS A RESULT...FORECAST ANOTHER THUNDERSTORM COMPLEX TO
CROSS THE CENTRAL IOWA TONIGHT AND HAVE ADDED THUNDERSTORMS TO ALL
TAFS. DID NOT INCLUDE THUNDERSTORMS THIS AFTERNOON NEAR THE WARM
FRONT OVER SOUTHERN IOWA IN KDMX/KOTM. WILL NEED TO MONITOR TRENDS
FOR THAT. OTHERWISE...GENERALLY IFR/MVFR CIGS CONTINUE THROUGH THE
PERIOD.

&&

.HYDROLOGY...
ISSUED AT 322 AM CDT SUN MAY 26 2013

STRONG MOISTURE FLUX INTO THE STATE CONTINUES TO FOCUS ON THE H8 WARM
FRONT AND SHOULD CONTINUE TO PRESENT PROBLEMS FOR THE NEXT FEW
HOURS.  DOPPLER ESTIMATES SUGGEST RAINFALL OF 3 TO 5 INCHES MAY HAVE
OCCURRED IN PARTS OF JASPER COUNTY.  THE CURRENT FLASH FLOOD WATCH
WILL CONTINUE THROUGH 14Z.  FEEL FLOODING THREAT WILL DIMINISH ONCE
THE LLJ WEAKENS.  FOR THAT REASON WOULD WANT TO HOLD OFF UNTIL AT
LEAST MID DAY BEFORE ISSUING ADDITIONAL HEADLINES.

OVERNIGHT TONIGHT LLJ AGAIN KICKS UP NOSING INTO IOWA WITH THETA-E
ADVECTION AND CONTINUED STRONG MOISTURE TRANSPORT AHEAD OF A
SHORTWAVE. POTENTIAL AGAIN EXISTS OVERNIGHT FOR AREAS OF HEAVY
RAIN WITH EFFICIENT RAIN PRODUCING STORMS AS PWATS REMAIN HIGH.
CHANCES FOR FLASH FLOOD AGAIN EXIST OVERNIGHT ESPECIALLY IN AREAS
WHICH HAVE ALREADY RECEIVED SUBSTANTIAL RAINFALL. IN
ADDITION...PATTERN LOOKS TO PERSIST INTO MONDAY NIGHT...THOUGH
FURTHER NORTH. MAY SEE RIVERS BEGIN TO REACT TO HEAVY
RAINFALL...ESPECIALLY IN THE NORTHEAST WHERE RIVERS ARE RUNNING
HIGH...WITH RIVER FLOODING POSSIBLE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BLACK HAWK-
BOONE-CALHOUN-CARROLL-CRAWFORD-GREENE-GRUNDY-HAMILTON-HARDIN-
MAHASKA-MARSHALL-POWESHIEK-SAC-STORY-TAMA-WEBSTER.

&&

SHORT TERM...MS MAY 13
LONG TERM...AWB
AVIATION...JOHNSON
HYDROLOGY...MS MAY 13/AWB
Hazardous weather outlook, May 26, 4:59 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CDT SUN MAY 26 2013

IAZ004>007-015>017-023>028-070>073-081>085-092>097-271100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON-
WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
459 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE
WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL AND FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

IAZ033>039-044>050-057>062-074-075-086-271100-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO-
459 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR
SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY
RAINFALL AND LOCAL FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS.  SOME
STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE
WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL.
SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND.

AWB

In the hours before

Local storm report, May 26, 11:47 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     NON-TSTM WND GST STEAMBOAT ROCK          42.41N 93.07W
05/26/2013  E52 MPH          HARDIN             IA   MESONET

&&
Local storm report, May 26, 12:02 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1202 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     FLOOD            3 SW NEWTON             41.66N 93.09W
05/26/2013                   JASPER             IA   PUBLIC

            NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
            IS NOT FLOODED.

&&

JJOHNSON
Local storm report, May 26, 12:28 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1228 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      2 N WELLSBURG           42.46N 92.93W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
            DUE TO WATER OVER COUNTY ROAD T19.

1100 AM     FLASH FLOOD      4 N MARSHALLTOWN        42.09N 92.90W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
            DUE TO THE BURNETT CREEK

1100 AM     FLASH FLOOD      6 NNW CONRAD            42.31N 92.91W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
            SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
            STRANDED IN VEHICLE DUE TO THE HIGH WATER.

1125 AM     FLASH FLOOD      3 NNE ST. ANTHONY       42.17N 93.17W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
            CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
            CREEK.

&&

PODRAZIK
Local storm report, May 26, 12:32 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1232 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     FLASH FLOOD      OAKLAND ACRES           41.72N 92.82W
05/26/2013                   JASPER             IA   LAW ENFORCEMENT

            HIGHWAY 6 WAS UNDER WATER AND CLOSED WITH CARS STALLED.

0403 AM     FLASH FLOOD      KELLOGG                 41.72N 92.91W
05/26/2013                   JASPER             IA   LAW ENFORCEMENT

            WATER COVERED THE ROAD AT ILLINOIS AVE AND HIGHWAY 6.
            ALSO PARTS OF NORTHFIELD DRIVE WERE UNDER WATER WITH ONE
            HOUSE SURROUNDED BY WATER.

0500 AM     HEAVY RAIN       2 NW OAKLAND ACRES      41.74N 92.84W
05/26/2013  M4.40 INCH       JASPER             IA   PUBLIC

            MEASURED SINCE SATURDAY AFTERNOON. REPORTED VIA SOCIAL
            MEDIA.

0530 AM     FLASH FLOOD      KELLOGG                 41.72N 92.91W
05/26/2013                   JASPER             IA   TRAINED SPOTTER

            SPOTTER REPORTS SAND BAGGING OF KELLOGG WATER TREATMENT
            PLANT AND FIRE DEPARTMENT. HEARD ON SCANNER.

0620 AM     FLASH FLOOD      GRINNELL                41.74N 92.72W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            ROADS IN THE CITY COVERED WITH WATER AND IMPASSABLE.

0700 AM     HEAVY RAIN       IOWA FALLS              42.52N 93.27W
05/26/2013  E1.72 INCH       HARDIN             IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       1 WNW BLOOMFIELD        40.75N 92.44W
05/26/2013  E1.90 INCH       DAVIS              IA   CO-OP OBSERVER

            2.04 INCHES TOTAL RAINFALL OVER PAST TWO DAYS

0700 AM     HEAVY RAIN       GRUNDY CENTER           42.36N 92.77W
05/26/2013  E1.44 INCH       GRUNDY             IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       TOLEDO                  41.99N 92.58W
05/26/2013  E1.47 INCH       TAMA               IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       BRITT                   43.10N 93.80W
05/26/2013  E0.95 INCH       HANCOCK            IA   CO-OP OBSERVER

            1.36 INCHES OF RAIN OVER PAST TWO DAYS

0700 AM     HEAVY RAIN       NEWTON                  41.70N 93.05W
05/26/2013  E3.14 INCH       JASPER             IA   CO-OP OBSERVER

            4.18 INCHES OF RAIN OVER PAST TWO DAYS

0700 AM     HEAVY RAIN       6 NNE APLINGTON         42.66N 92.84W
05/26/2013  E1.92 INCH       BUTLER             IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       MARSHALLTOWN            42.04N 92.91W
05/26/2013  E3.31 INCH       MARSHALL           IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       1 W MONTEZUMA           41.58N 92.55W
05/26/2013  E3.96 INCH       POWESHIEK          IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0700 AM     HEAVY RAIN       3 SW GRINNELL           41.71N 92.76W
05/26/2013  M6.74 INCH       POWESHIEK          IA   CO-OP OBSERVER

            TOTAL 24-HOUR RAINFALL

0723 AM     HEAVY RAIN       4 NNE MINGO             41.82N 93.26W
05/26/2013  E4.00 INCH       JASPER             IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4 INCHES IN PAST 24 HOURS

0800 AM     FLASH FLOOD      4 E GRINNELL            41.73N 92.65W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            BRIDGE WASHED OUT ALONG 390TH AVENUE NEAR THE 70TH STREET
            BLOCK JUST WEST OF MALCOM.

0800 AM     FLASH FLOOD      5 NNW MONTEZUMA         41.65N 92.55W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            BRIDGE WASHED OUT ON HIGHWAY 63 NORTH OF MONTEZUMA

0800 AM     HEAVY RAIN       KANAWHA                 42.93N 93.79W
05/26/2013  M1.96 INCH       HANCOCK            IA   CO-OP OBSERVER

            TOTAL 2.44 INCHES RAIN OVER PAST TWO DAYS

0800 AM     HEAVY RAIN       ZEARING                 42.16N 93.30W
05/26/2013  M1.33 INCH       STORY              IA   CO-OP OBSERVER

            TOTAL 3.17 INCHES OF RAIN OVER PAST TWO DAYS

0800 AM     HEAVY RAIN       HAMPTON                 42.74N 93.20W
05/26/2013  M1.96 INCH       FRANKLIN           IA   CO-OP OBSERVER

            TOTAL 2.09 INCHES RAIN OVER PAST TWO DAYS

0911 AM     FLASH FLOOD      5 ENE POPEJOY           42.63N 93.35W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            6 INCHES OF WATER OVER 70TH AVENUE NEAR THE HEATHER
            AVENUE INTERSECTION.

0928 AM     FLASH FLOOD      8 N IOWA FALLS          42.63N 93.24W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            IN THE TOWN OF BRADFORD...WATER OVER NETTLE AVENUE
            BETWEEN 3RD STREET AND 5TH STREET.

1009 AM     FLASH FLOOD      2 E LATIMER             42.77N 93.32W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            WATER OVER JONQUIL AVENUE ABOUT 1.5 MILES NORTH OF
            HIGHWAY 3 DUE TO THE SPRING CREEK OUT OF ITS BANKS.

1010 AM     FLASH FLOOD      4 SSE COULTER           42.68N 93.34W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            BRIDGE CLOSED ON INDIGO AVENUE JUST SOUTH OF 110TH STREET
            DUE TO CREEK OUT OF ITS BANKS.

1015 AM     HEAVY RAIN       3 NNE GRINNELL AIRPORT  41.75N 92.71W
05/26/2013  E4.50 INCH       POWESHIEK          IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4.5 INCHES OF RAIN SINCE 6 PM
            SATURDAY

1016 AM     FLASH FLOOD      6 N IOWA FALLS          42.60N 93.27W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            50TH STREET/COUNTY HIGHWAY 65 WASHED OUT JUST WEST OF
            MALLARD AVENUE.

1030 AM     HEAVY RAIN       PARKERSBURG             42.57N 92.78W
05/26/2013  E2.78 INCH       BUTLER             IA   CO-OP OBSERVER

1100 AM     FLASH FLOOD      2 N WELLSBURG           42.46N 92.93W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
            DUE TO WATER OVER COUNTY ROAD T19.

1100 AM     FLASH FLOOD      6 NNW CONRAD            42.31N 92.91W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
            SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
            STRANDED IN VEHICLE DUE TO THE HIGH WATER.

1100 AM     FLASH FLOOD      4 N MARSHALLTOWN        42.09N 92.90W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
            DUE TO THE BURNETT CREEK

1115 AM     FLASH FLOOD      4 S ACKLEY              42.50N 93.05W
05/26/2013                   HARDIN             IA   LAW ENFORCEMENT

            WATER OVER COUNTY HIGHWAY S56 NEAR THE 140TH STREET
            INTERSECTION

1115 AM     FLASH FLOOD      5 ESE IOWA FALLS        42.48N 93.18W
05/26/2013                   HARDIN             IA   LAW ENFORCEMENT

            P AVENUE WASHED OUT NEAR THE 155TH STREET INTERSECTION

1125 AM     FLASH FLOOD      3 NNE ST. ANTHONY       42.17N 93.17W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
            CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
            CREEK.

1134 AM     NON-TSTM WND GST STEAMBOAT ROCK          42.41N 93.07W
05/26/2013  E52.00 MPH       HARDIN             IA   MESONET

1201 PM     FLOOD            3 SW NEWTON             41.66N 93.09W
05/26/2013                   JASPER             IA   PUBLIC

            NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
            IS NOT FLOODED.

&&

PODRAZIK
Local storm report, May 26, 1:06 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1136 AM     FLASH FLOOD      4 S HAMPTON             42.68N 93.20W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            HIGHWAY 65...4 MILES SOUTH OF HAMPTON NEAR COUNTY HIGHWAY
            C47 IS CLOSED DUE TO MAYNES CREEK FLOWING OVER ROAD.

&&

PODRAZIK
Special weather statement, May 26, 1:33 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
133 PM CDT SUN MAY 26 2013

IAZ023>025-033>036-261930-
CALHOUN-HAMILTON-HUMBOLDT-POCAHONTAS-SAC-WEBSTER-WRIGHT-
133 PM CDT SUN MAY 26 2013

...SPECIAL WEATHER STATEMENT...

AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF FORT DODGE...MOVING EAST AT 35
MPH.

ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SOMERS...             PIONEER...            RUTLAND...
  FARNHAMVILLE...       CLARE...              BARNUM...
  MOORLAND...           HUMBOLDT...           GOWRIE...
  DAKOTA CITY...        CALLENDER...          FORT DODGE AIRPORT...
  FORT DODGE...         BADGER...             OTHO...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

JOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 11:03 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie27 min
May 25, 11:31 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie29 min
May 26, 12:25 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene50 min
May 26, 1:55 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek6 hr
May 26, 4:25 AM CDTFlash Flood WarningDMXPoweshiek6 hr
May 26, 5:48 AM CDTFlash Flood WarningDMXMarshall, Tama6 hr
May 26, 7:24 AM CDTFlash Flood WarningDMXFranklin, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 1 more6 hr
May 26, 8:34 AM CDTAreal Flood WarningDMXJasper, Marshall, Poweshiek24 hr
May 26, 9:11 AM CDTFlash Flood WarningDMXButler, Grundy, Hardin, Tama6 hr
May 26, 10:19 AM CDTAreal Flood WarningDMXPoweshiek24 hr
May 26, 10:54 AM CDTRiver Flood WarningDMXBlack Hawk10 days
May 26, 11:51 AM CDTAreal Flood WarningDMXMarshall, Tama24 hr
May 26, 1:11 PM CDTAreal Flood WarningDMXFranklin24 hr
May 26, 2:55 PM CDTAreal Flood WarningDMXButler, Grundy, Hardin, Tama24 hr
May 26, 3:21 PM CDTFlash Flood WarningDMXMarshall, Story6 hr
May 26, 3:51 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more41 hr
May 26, 5:19 PM CDTSevere Thunderstorm WarningDMXDallas, Greene, Guthrie41 min
May 26, 5:32 PM CDTFlash Flood WarningDMXPoweshiek6 hr
May 26, 6:53 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union52 min

Nearby

River Flood Warnings in Iowa, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.